Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Welshy

Accutane For A Second Time? Help Please?

Recommended Posts

So 4 years ago to the date I started my first accutane course. I had been on dianette, oral antibiotics, dans regime, nlite laser, supplements blah blah blah. A private dermatologist then put me straight on to accutane 40mg a day for 5 months. I was about 50kg in weight.

After a week I had appendicitis and had an emergency operation.

After a few months In i had random scars appearing in places where there was no damage. It destroyed me more than the acne.

I stuck it out and finished the course with no side effects other than this spontaneous scaring. The dermatologist assured me it was unrelated to accutane but I have read so many posts on here that I think it was.

Luckily the scars filled out slowly and Im left with a few random linear scars but I was happy. The odd spot here or there but nothing too bad.

I came off dianette and had a baby. Skin was good....first few months of pregnancy were bad but then glowing skin. 3 months after having my son I felt ill and my skin went crazy. My thyroid was severely over active and I started medication. However this medication affected my liver and had to stop taking it after 3 weeks. Luckily my thyroid continued to drop down and it's just a waiting game now to see what it does.

The doc refused to refer me to a dermatologist until I tried one more thing and she gave me zineryt. I've done my reading and I'm not convinced on it.

Currently on my second week of b5 supplements. Only taking 1.5 grams a day and within a week every blackhead and clogged pore that I've been trying to get rid of for 8 weeks plus, started coming out. Some of them have inflamed....others just died with use of BP and aha.

It's so hard to look in the mirror after been clear for years

I'm so down and depressed that today I had a breakdown with my partner and told him everything.

I have a beautiful family, beautiful home...why can't I be beautiful too?

In 3 weeks I will see a dermatologist privately. The first appt will cost me £140. That's without treatment.

So I guess I want to know what people think. Is a second course of accutane going to do the same and scar my face?

Could this be a thyroid problem that I'm making worse by using BP and topical stuff?

Please answer me if anyone reads this. Could do with some support.

Thanks

Xx

Link to comment
Share on other sites

I also did a course of Accutane when I was younger, and was on Dianette (Diane where I'm from) for a long time. Came off it to have a baby - glowing pregnant skin! Back on it. Came off it to try for another, and after a year of indecision, the acne came back. It was definitely related to being off the pill.

Accutane is not a permanent solution for everyone, and often women with hormonal acne benefit more long term from anti-androgens like Diane.

In the end I did a second course and am back on the Diane. So far so good, but I get that staying on birth control long term is not a solution for everyone.

Just wanted to let you know that you are not alone.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×